MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507325BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
12/11/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction procedure with a mentor memorygel breast implant gel breast prosthesis that ruptured post implantation.Rupture of the patient¿s right breast prosthesis was diagnosed via mammogram and mri.As a result, the patient is scheduled to undergo explantation.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis rupture.D6b explantation date: (b)(6) 2026.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 26, 2026, the mentor analysis lab received the suspect medical device for evaluation.On april 02, 2026, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted a visual inspection.Visual analysis of the returned device revealed that the breast implant was found to be ruptured and received in three (3) parts.As the authorization form for examination was not received, the product evaluation lab could not reach a conclusion regarding the specific nature of the ruptures.The evaluation was limited to non-destructive testing.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 03-mar-2026, mentor received additional information about the event.The patient¿s explanted breast prostheses were replaced with mentor memorygel breast implant gel breast prostheses.Manufacturer¿s reference number: (b)(4).